Hi ! I am wondering if any of you had any vision problems while taking Topamax ? My pcp doctor recently recommended me talk to my psych doctor about starting Topamax for migraines and obesity. I was pretty excited to start this medication, until I read the side effects. Do you have good weight loss results ?
I have been on Topamax at various dosages for my migraines for the past 10 years. I do not believe the Topamax has caused me vision problems but I have found it to help my migraines to some extent. I was on 100mg in am & in pm but I had too many memory issues and my position was far too intense to allow me not to be on my best game so I reduced it and honestly didn't notice any more headaches than when on the high dose.. I had to be hospitalized for an adrenal crisis shortly after a knee replacement and there was concern that some of the meds I had been on since the surgery were causing the crisis so my neurologist actually dropped me down to 50 mg at night only. While we were trying to figure out what meds were the problem I had what seemed one long migraine. I was finally put on 50 am & 50 PM & it seems to be working.
As for weight loss - I have been told by my endocrinologist that many people use Topamax combined with another drug for weight loss or just the Topamax alone could help. I never thought it helped but... now when I look back on the 7 months that I was taking the small dose I gained 60lbs. I blamed it on the extra steroids I was given, the antidepressant I was put on to try and calm my heart racing and tremors, the pain meds I was put on by the pain clinic for my continued leg pain & fibromyalgia. Since I've been back on the higher dose I am starting to drop some of the weight. Now, I'm also off the antidepressant and 2 of the 3 pain meds, but I'm guessing the Topamax does help because I have been on increased steroids many times over the past 10 years & didn't have weight increases.
Long answer to say it is helpful for migraines and while it hasn't helped me lose a lot of weight it has certainly kept me from gaining when I probably would have.
I took topamax after 8 years of monthly migraines that last from 3-9 days per month. When I started I was a healthy 49 year old who worked out, had great muscle tone, and simply suffered too much time loss due to pain of migraine and then the exhaustion for several days following the pain. Tomamax was a nightmare. I had so many side effects. Yes I lost weight (10lbs in one month- all muscle) . I was complimented for my size 2/4 body and I kept saying... I'm the least healthy I have ever been. No one cared. I looked good in my jeans. But here is what was really going on. I couldn't eat anything, it all tasted like cigarette butts, I couldn't keep clear thoughts, I got depressed, my hair fell out by the brush full! I now have a receded hairline. My hair is almost to my waist in length. I couldn't move. I was tired always. No working out was possible I hardly could make it through half a day awake (I have 2 jobs and I am a single mom). I lost all of my muscles! I mean the shape I've had my whole life and the work I'd put in all through my 30's and 40's was gone after 6 months. My body would ache I couldn't calm it even with meditation all my muscle groups would simply tense up and hold. I couldn't release it! My heart was crazy fast and I didn't have a solid bowel movement in 4 months. I actually missed them? What? I thought I had M.S. I also had the vision decline that you mentioned. It was beyond scary. Oh and NO it didn't help my migraines. I stayed on in some hope of it doing so and because I'd already put so much into trying it. Finally went off it but it took a YEAR to feel anywhere normal. Never again. This stuff is a toxic mess.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 28 Mar 2010 • 3 answers
Migraine - Has anyone been on topamax??There are a lot of side effects. The only good one is loss of
Posted 7 Oct 2013 • 7 answers
Posted 12 Mar 2014 • 3 answers
Posted 22 Dec 2015 • 1 answer
Posted 10 days ago • 3 answers